Have Cat Questions? Ask a Cat Vet Online.
Thank you for using Just Answer. My name is Rebecca; I am a veterinarian. Please give me a moment to type my answer.
I am sorry to hear that Scott may have ingested Dexedrine. What was the strength of the capsule; how many mg of dexedrine were in it? I need that to calculate how much he may have gotten in 1/2 cap.
If he got it recently, giving activated charcoal might be helpful in preventing his absorbing any more of the drug. This needs to be done at an emergency clinic.There is no antidote for this drug, but giving tranquilizers like acepromazine, and cyproheptadine for dysphoria, and IV fluids to maintain hydration until the drug wears off is the usual treatment.
If he gets worse, I would take him to emergency for sure, and taking him now is not a bad idea.
So 1/2 would be 10 mg. Even if he got only 5 mg, this could be serious.
If he got the pill long enough ago to be affecting him, it is too late to induce vomiting. Also hydrogen peroxide can cause bleeding in the stomach; cats have died from being given it and I do not recommend it.
Once you start to see signs of it affecting him, giving activated charcoal is recommended to absorb any that may still be in the intestines before it is absorbed. It has to be a fairly large dose of activated (not regular) charcoal and a tube is needed to administer it safely.
Please let me know how he is doing, if I can answer anything else, and if my answer has been helpful.I hope he only got enough to not be a dangerous dose, but don't hesitate getting him to a veterinarian if he gets worse.
Are you still there? I have not heard back from you. How is Scott doing?
If he were mine, I would get him to emergency for activated charcoal, cyproheptadine, acepromazine, and monitoring.
How is he doing? Please let me know if my answer was helpful and what other question I can answer and how he is doing.
How is Scott today?